Do you know that shakiness, faintness, dizziness or tremor are a frequent sign of idiopathic reactive hypoglycemia (IRH), particularly when it is accompanied by nausea and fatigue. Reactsive hypoglycemia causes an adrenaline release and a sudden temporary fall in blood glucose levels. It may be caused by certain foods or food combinations. Do you get palpitations or heart irregularity which are not uncommon in this condition? These are symptoms due to adrenalin release. Transitory gray patches in the field of vision (called scotomata) may also occur without warning, but may precede a Migraine type headache or fuzzy headedness and mental depression or mood swings, even melancholia. These are central nervous system symptoms. Then you may be suffering from reactive hypoglycemia!
Note: Idiopathic reactive hypoglycaemia (IRH) should be differentiated from Diabetic hypoglycaemia. In the latter case there is a fall in blood sugar mainly due to the relative over treatment with diabetic medication, particularly insulin. There are also other, more rare causes of a low blood sugar.
This practical information is made available by the Allergy Centre. An Allergist can tell you if you have Hypoglycaemia, what it is, why you have it, how you can be tested for it, what you can do about it, the best treatment, whether you should be desensitised, the best medication to use, the best place to seek treatment and whether you can get a cure for Hypoglycaemia.
TO PRINT this page, FIRST click anywhere on this paragraph you are now reading and THEN just press the print button on you browser.
Courtesy of The Allergy Centre 03 9874 4144
This page was last reviewed on 18th Aug 2004